Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
MaitoMike

Break-outs after accutane?

Recommended Posts

Hey everyone,

Been off accutane for about a month and a bit now and I'm starting to break out a bit - not as serious as before out. Also my face has become slightly oily.

If you've taken accutane, has this happened to you too?

I've read around the internet that it's normal to have the breakouts following accutane then a break out here and there long after but I seem to be experiencing more than just that one or two occasional pimples.

Will this breaking out stop or should I go pay my derm another visit?

Share this post


Link to post
Share on other sites

I've become pretty disheartened witha ccutane quickly. Took it for about 8 and a half months, cleared me up reasonably well, still got some pimples but nothing I couldn't live with and now only ONE week after finishing I have broken out as bad if not worse then before accutane. Sucks because what can i do about it? Not supposed t put stuff on your face for at least a few weeks.

Share this post


Link to post
Share on other sites

My derm said that when the breakouts become persistent- and he says "you'll know when this happens"- to give him a call. I've talked to some people I know who have taken it and they all say the same thing...it got rid of their cystic acne, but they ended up with mild acne instead.

All these people look clear though because they're treating their mild acne with topicals. Most of these people said they started using a BP wash a couple months after accutane along with a mild topical retinoid which has helped keep their skin looking good years past their last pill.

My derm has treated hundreds of people with accutane and has kept his own stats regarding the return of acne.

Just over 2/3 of patients have their acne completely disappear for 5+ years with the use of a mild topical. Of these 2/3, most took accutane when they were over the age of 17.

1/3 of his patients had their acne return bad enough where it required a second course of accutane and/or oral antibiotics. Of this 1/3, most of the patients took accutane when they were under the age of 17.

I recommend letting it ride for a month or two. If you find yourself having persistent mild break outs then I would go back to your derm. If you have a mild break out every couple weeks, then I would just deal with it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×